Hail, Todd
- When
- August 4, 4:07 PM MST
- Where
- Todd County, 5 mi SE of Mission
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.250, -100.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 4, 1:25 PM MST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 225 PM MDT MON AUG 4 2003 MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE THUNDERSTORMS AND SEVERE WX POTENTIAL THRU EARLY THIS EVENING. CURRENT SURF MAP SHOWS LOW NEAR D07 WITH TROF EXTENDING SOUTHWARD INTO NEB PANHANDLE. SCATTERED SHOWERS AND STORMS HAVE DEVELOPED AROUND THE BLACK HILLS. SHRTWV IS MOVING THRU WESTERN SD AT THIS TIME. EASTERN CWA EXPECTED TO REMAIN CAPPED UNTIL MID TO LATE AFTERNOON WITH ATMOSPHERE BECOMING INCREASINGLY UNSTABLE IN THE MEANTIME. MAIN THREAT FOR SEVERE WX WILL CONTINUE TO BE OVER AREAS FROM PHILIP AND MARTIN EASTWARD DURING LATE AFT AND INTO EARLY EVE. TROF MOVES EAST OF THE AREA THIS EVENING WITH STORMS COMING TO AN END. WEAK HIGH PRESSURE BUILDS IN TOMORROW WITH HIGH TEMPS SLIGHTLY COOLER THAN TODAY. AS HIGH MOVES EAST AND UPPER RIDGE OVER THE SOUTHERN PLAINS BUILDS NORTHWARD DURING THE MIDDLE OF THE WEEK...THE HEAT WILL RETURN. HIGHS OVER THE PLAINS WILL REACH INTO THE 90S ON WED AND CLOSE TO 100 ON THU AND FRI. WILL KEEP SLIGHT CHANCE POPS OVER NORTHWEST SD ON WED NIGHT...AS STRONG THETA-E ADVECTION DEVELOPS. IN THE EXTENDED...RIDGE SHOULD DOMINATE THE WEATHER THRU MUCH OF THE PERIOD WITH HOT AND MAINLY DRY WX. AN IMBEDDED WEAK DISTURBANCE OR TWO MAY RIDE OVER THE RIDGE AND BRING ISOLATED THUNDERSTORM ACTIVITY...BUT WITH UNCERTAINTY OF TIMING AND LOW CHANCES ANTICIPATED...WILL CONTINUE TO LEAVE FORECAST DRY FOR NOW. .UNR...NONE. ST
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 700 AM MDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4 INCH. LOW PRESSURE WILL MOVE OVER THE BADLANDS REGION BY EARLY THIS AFTERNOON. AHEAD OF THIS LOW...SOUTHEAST WINDS WILL BRING MOIST AND UNSTABLE AIR INTO SOUTH CENTRAL SOUTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO FORM EARLY THIS AFTERNOON...NEAR AND TO THE EAST OF THE BLACK HILLS. STORMS THAT FORM ARE EXPECTED TO BECOME SEVERE AS THEY MOVE SOUTHEAST ACROSS SOUTH CENTRAL SOUTH DAKOTA. THE SEVERE WEATHER THREAT WILL DIMINISH THIS EVENING AS THE LOW PRESSURE MOVES EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND MAINLY DRY WEATHER WILL DEVELOP BY MIDWEEK AND PERSIST INTO THE COMING WEEKEND...INCREASING THE GRASSLAND FIRE DANGER. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHWESTERN SOUTH DAKOTA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. BUNKERS
The North Platte radar (KLNX), 144 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377136.